any one using the birth control "mirena"?

Charlotte - posted on 12/29/2009 ( 164 moms have responded )

2

51

0

i am the mother of 3 and i have decided to use this form of birth control. I started using it about 6 weeks ago. i am really interested in any reviews about it i can get because i am thinking about getting it taken out. i have been spotting since the day i have had it and i am wondering if anybody else has had this issue. i was really excited when i heard about mirena because the standard pill did not work for me with my last two babies, haha! any feedback about this would be very much appreciated!

This conversation has been closed to further comments

164 Comments

View replies by

[deleted account]

I have had the Mirena in for about 8 months now. I love it! Probably for about the first month I had spotting and slight cramping. But now nothing. I absolutely love it and would totally recommend it to anyone. Before I had the Mirena I had the NuvaRing which I loved also but could not get it because it would interfere with breastfeeding. Also since I've been on the Mirena I have not had a period. Woo hoo!

Yelitza - posted on 12/30/2009

6

10

1

with the mirena you have the possibilty of spotting throught out the first 3 months bc of the hormones.. THIS IS NORMAL... the mirena has hormones that irregulate ur period.. if you still bleed past the three months let the doctor know he may need to see your options.. but some ppl are lucky enough to not have a period at all after those 3 months...

Abby - posted on 12/30/2009

12

27

0

i have had it in for about three years, about a year after i got it i started having problems with my hips n then i went to a chiropractor n she said one hip was higher than the other so i went back to my regular doctor that put it in n she said that the mirena does something to soften your muscles around your hip area, u should to exercises to keep them strong n i was like well u could have told me this when i first got it. so i recommend it to anyone that has it please start doing some sort of exercises to keep your muscle tight.

Carol - posted on 12/29/2009

7

8

0

i have had it over a year now i spotted for a little bit and only had my friend about 3 times so i love it just try to stick it out for a little bit longer is should change and hope u like it

Elizabeth - posted on 12/29/2009

10

6

1

Please do not take offense to my previous comment, I meant no harm. It was simply a statement of my personal feelings about Mirena and maybe giving info you didn't already have in case you happen to view things the same as myself.

Elizabeth - posted on 12/29/2009

10

6

1

I used it for about 18 months after my youngest was born because like you, the Pill didn't work for me. I had problems with my cycle being irregular and thinking I might be pregnant again and the stress that came from that, but my biggest issue was when I did some more research on it and discovered something I hadn't before having it put in. I do not know you feelings on abortion and do not judge any one on their opinions about it, but I personally am against it. I mention this because Mirena DOES NOT prevent CONCEPTION it prevents IMPLANTATION. In other words, you can still conceive while using Mirena, but your basically aborting the baby before implantation occurs, and we all know that life in that fertilized egg basically starts instantly with the cell divisions. I couldn't deal with that when I found that out, plus the other issues I was having , so I had it removed. Best Wishes with what ever you decide.

Alicia - posted on 12/29/2009

1

39

0

I have had mirena for almost three years now, and I will agree that it is not for everyone. It has it pros and cons. The first few months are the hardest..heavier longer periods and abdominal cramping. Afterwards, my periods were non-existent. I do get the feeling as if I am pregnant sometimes, but all tests came back negative. I have gained some weight but that is secondary, mirena works for me, I don't have to worry about taking the pill daily or things like that...for me the pros outweigh the cons

Jamie - posted on 12/29/2009

1

0

0

I had the Mirena put in when I went to my 6 week post partum appt. Yes, I did have some spotting for several weeks after but it did go away as my dr. told me it would. My daughter is now 10 months old and I have yet to have a period!! No cramping, no period, no pains...nothing! I love it and I will get another "if" or "when" that time comes :) My dr did say that if you had a heavier period to begin with, it may just lighten your periods and lighten the cramping. If you had lighter periods to begin with, then you may not get another period or cramping and that at times, your partner may be able to feel the strings that hang down from the IUD. If this happens, just go back to your dr and they can adjust the strings so they don't poke your partner :) No complaints on my side or my husbands side on the Mirena :) Good Luck!

Chelsey - posted on 12/29/2009

2

0

0

i have had the mirena in for 4 months now i think. i had a lot of spotting the the beginning, but i did notice my first few periods were a lot lighter. the last couple months the spotting started to subside and to this day i have no spotting and so far no period! so i am so happy. no pains, no pregnancy symptoms, so im a happy camper with mine. my cousin also had one and had no symptoms. but everyone is different. give it some time. i was told the first 6 months are the worst.

Michele - posted on 12/29/2009

2

5

0

i have a mirena and i think its just OK i do get the pregnant feeling when im not and moodyness but my period is very very light i do spot often its not for everybody i will say that

Tasha - posted on 12/29/2009

6

33

0

i am on the mirena and i didnt spot but my first period after having it up in is going on day 18 my doctor told me they sometimes have to put u on the pill as well just until ur body gets use to it

Teresa - posted on 12/29/2009

213

19

24

I had the Mirena in for just over a year and spotted for at least the first 6 weeks. Like Sierrra, I had the pains and cramping too. At least once a month I would have all the symptoms of being pregnant, but never was. I stuck it out until we were ready to try for another one, but I will NOT get it again. I felt so much better once I had it taken out. The only good side to it was that I was able to conceive within a month of having it taken out, which doesn't happen with all birth controls/IUD's, but it's not worth the pain for me. :)



But I do know a couple other people that have it and love it, so I'd give it another couple of weeks if you think you can handle it. It might get better!

Veronica - posted on 12/29/2009

3

26

0

I have had one for a little over 4 years...the spotting should subside shortly and you will be happy with it I hope! your periods will be a LOT lighter and i my case the cramps are easier too.

I love the Mirena and am considering getting another when the 5 years are up even though my husband is getting the "procedure".



I hope this helps!

Sierra - posted on 12/29/2009

11

36

1

i have the mirena iud. i got it put in when my daughter was 3 months, she is now 16 months. The only problem i have is sometimes it feels like its not placed correctly and i get sharp pains in my abdominal area and cramping. I also had some spotting about 3 weeks ago and suspect that i may be pregnant, only problem is iud's have been known to through of home pregnancy tests due to the hormones. And i know someone will reply to this as "you cant get pregnant with an iud" which is wrong, my nephew was conceived with an iud so its possible, and there is no birth control that is 100% effective, theres always variables.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms